MAUDE Adverse Event Report: LEE LABORATORIES, INC. BD BBL¿ VDRL ANTIGEN; DIAGNOSTIC STAINS & REAGENTS

LEE LABORATORIES, INC. BD BBL¿ VDRL ANTIGEN; DIAGNOSTIC STAINS & REAGENTS
Model Number 240765
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd bbl¿ vdrl antigen there was a performance issue.The ph was out of range.There was no report of adverse patient impact.This event occurred 5 times.The following information was provided by the initial reporter.The customer stated: "the ph of vdrl buffered saline is out of range.The buffered saline seems to only be reaching a ph of ~5.3-5.7.Customer opened several kits, used current as well as a brand new ph meter to test the ph and none of them reached the required 6.0 +/- 1 reading." customer has confirmed not deviating from the package insert.Customer checked the ph with ph paper in addition to our usual method of the extech.The ph paper results matched the extech.The probe is calibrated before each use.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2022-02-23 h6: investigation summary to investigate the complaint on vdrl antigen kit 240765 batch 1217554, two retained bottles and the returned bottle of the buffered saline included in the complaint lot, batch 0198673, were tested for ph.This testing was performed using a ph meter calibrated with a 3-point calibration that included ph 4, 7, and 10 buffers.In addition to calibration, a ph 6 buffer was tested to ensure the accuracy of the ph meter.The electrode used for the investigation testing is a ph / atc electrode.The internal test procedure for this product requires that all calibration buffers and test samples are warmed to 25 ± 1°c prior to use / test.After calibration and check of the ph 6 buffer, a sample of each bottle of buffered saline was tested and results were as follows: - retained bottle #1, ph 6.04 at 25.4 °c and retained bottle #2, ph 6.04 at 24.8 °c, which were both within the acceptable range of 5.9 ¿ 6.1.- vdrl buffered saline in returned kit, ph 6.01 at 25.1 °c.The complaint could not be confirmed based on these results.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD BBL¿ VDRL ANTIGEN
Common Device Name
DIAGNOSTIC STAINS & REAGENTS
Manufacturer (Section D)
LEE LABORATORIES, INC.
1475 athens highway
grayson GA 30017
Manufacturer (Section G)
LEE LABORATORIES, INC.
1475 athens highway
grayson GA 30017
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13641133
Report Number1025402-2022-00003
Device Sequence Number16677970
Product Code GMQ
UDI-Device Identifier00382902407652
UDI-Public00382902407652
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/25/2023
Device Model Number240765
Device Catalogue Number240765
Device Lot Number1217554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown